Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 79, NWS Wilmington, OH

April 10, 2001Montgomery County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 10, 2001, 6:26 PM EDT for Montgomery County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2001, 6:26 PM EDT (22:26 UTC)
Expired
Apr 10, 2001, 7:15 PM EDT
In force
49 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Montgomery County, OH

The radar

The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-485 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WUUS51 KILN 102226
SVRILN
OHC113-102315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
626 PM EDT TUE APR 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN OHIO...

* UNTIL 715 PM EDT...

* AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF TROTWOOD...MOVING EAST AT
  30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WEST CARROLLTON...
  TROTWOOD...
  OAKWOOD...
  NORTHRIDGE...
  MORAINE...
  KETTERING...
  DAYTON...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

$$
FRANKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:50 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 10, 3:50 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT TUE APR 10 2001

THANKS TO SDF FOR POINING OUT MISTAKE IN MISILN.

SFC FRONT STILL IN NRN FCST AREA BUT PRESSURE RIDGE AND DIFFERENTIAL
HEATING CAUSING SHOWERS TO THE SOUTH. EXPECT BEST STORMS TO BE ALONG
AND SOUTH OF OHIO RIVER THIS EVENING...WITH A SLOW PROGRESSION
NORTHWARD TOWARDS FRONT AS HEATING IS LOST.

TEMPS SHOULD REBOUND TOMORROW AS SOUTHERLY WINDS KICK IN FOR ANOTHER
DAY AS PLAINS SYSTEM MOVES NORTHEAST. CUT BACK A LITTLE ON
HIGHS...BUT WAS STILL THINKING WARM. CONVERGENT BAND LOOKING LIKE A
COLD FRONT WEDNESDAY PM SHOULD NOT COOL TEMPERATURES TOO MUCH AND
THURSDAY SHOULD SEE ONLY A SLOW RISE IN TEMPS AS WINDS TURN
NORTHWEST.

CHANCE FOR SHOWERS IN EXTENDED SHOULD MAINLY FOCUS IN NORTHEAST AND
FAR NORTH WITH NORTHWEST FLOW...AND CONFIDENCE DECREASES IN LATTER
PERIODS.

MISILN OUT.

.ILN...NONE.

FRANKS

In the hours before

Local storm report, Apr 10, 2:56 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
256 PM EDT TUE APR 10 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....C

0240 PM    BENNINGTON                IN   1.00 INCH HAIL
04/10/01   SWITZERLAND

FQ
Local storm report, Apr 10, 6:12 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
612 PM EDT TUE APR 10 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....K

0542 PM    DRY RIDGE                 KY   .75 INCH HAIL
04/10/01   GRANT

JSS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:00 PM EDTSevere Thunderstorm WarningILNMadison45 min
Apr 9, 8:02 PM EDTSevere Thunderstorm WarningILNClinton43 min
Apr 9, 8:15 PM EDTSevere Thunderstorm WarningILNWarren30 min
Apr 9, 8:16 PM EDTSevere Thunderstorm WarningILNFranklin59 min
Apr 9, 8:21 PM EDTSevere Thunderstorm WarningILNRoss39 min
Apr 9, 8:26 PM EDTSevere Thunderstorm WarningILNFayette49 min
Apr 9, 8:37 PM EDTSevere Thunderstorm WarningILNPickaway43 min
Apr 9, 8:52 PM EDTSevere Thunderstorm WarningILNHighland23 min
Apr 9, 8:52 PM EDTSevere Thunderstorm WarningILNFairfield53 min
Apr 9, 8:55 PM EDTSevere Thunderstorm WarningILNRoss65 min
Apr 9, 9:05 PM EDTSevere Thunderstorm WarningILNMontgomery40 min
Apr 9, 9:17 PM EDTSevere Thunderstorm WarningILNClark, Greene58 min
Apr 9, 9:18 PM EDTSevere Thunderstorm WarningILNDarke57 min
Apr 9, 9:21 PM EDTSevere Thunderstorm WarningILNHocking39 min
Apr 9, 9:24 PM EDTSevere Thunderstorm WarningILNHighland51 min
Apr 9, 9:37 PM EDTSevere Thunderstorm WarningILNPike38 min
Apr 9, 9:42 PM EDTTornado WarningILNDarke48 min
Apr 9, 10:01 PM EDTTornado WarningILNMiami44 min
Apr 9, 10:04 PM EDTTornado WarningILNGreene26 min
Apr 9, 10:15 PM EDTSevere Thunderstorm WarningILNFayette45 min
Apr 9, 10:18 PM EDTSevere Thunderstorm WarningILNMontgomery42 min
Apr 9, 10:28 PM EDTSevere Thunderstorm WarningILNClark, Greene62 min
Apr 9, 10:47 PM EDTSevere Thunderstorm WarningILNPickaway43 min
Apr 9, 10:52 PM EDTSevere Thunderstorm WarningILNRoss38 min
Apr 9, 10:58 PM EDTSevere Thunderstorm WarningILNFayette47 min
Apr 9, 11:02 PM EDTSevere Thunderstorm WarningILNMadison28 min
Apr 9, 11:24 PM EDTSevere Thunderstorm WarningILNClinton36 min
Apr 9, 11:28 PM EDTSevere Thunderstorm WarningILNRoss32 min
Apr 9, 11:39 PM EDTSevere Thunderstorm WarningILNHighland51 min
Apr 9, 11:47 PM EDTSevere Thunderstorm WarningILNRoss43 min
Apr 10, 12:25 AM EDTSevere Thunderstorm WarningILNPike35 min
Apr 10, 1:52 AM EDTSevere Thunderstorm WarningILNShelby38 min
Apr 10, 4:23 PM EDTSevere Thunderstorm WarningILNHocking37 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.